Digestive Disorders / Gastroenterology Expert Forum
fatigue
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

fatigue

I'm 66 years old. Have hep c, progress to cirrhosis.
Have short bowel syndrome (doctors fault), no gallbladder
(doctors fault).
Takeing lininopril 5mg once day, prozac 20 mg three times day,
provigil 200 mg once day, reglan 10 mg two three day, restorril once day, bedtime, asprin and allergy med as necessary.
Want time to enjoy whats left, fatigue and depression is
my oponent.

                                 Thank You for any sugestions.

                                            RDM
Related Discussions
233190_tn?1278553401
As you can imagine, there are many problems tht can cause the fatigue - including depression.

Basic labwork, including blood count, thyroid tests, vitamin b-12 studies, metabolic panel and testing for the status of cirrhosis can all be considered to rule out anemia, thyroid disorders, b-12 deficiency, or kidney disease can all be considered.  

If a metabolic cause has been ruled out, a referral to a psychiatrist can be considered to optimize treatment of the depression.  One can consider changing the Prozac to something like Wellbutrin or Effexor - which work in slightly different ways and may be more efficacious.

These options can be discussed with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
kevinmd_b
2 Comments
Blank
Avatar_m_tn
Sorry to hear you are feeling bad. Have you thought about treating your Hep C? Hep C  can cause may of your symptoms and some studies show interferon treatment can promote liver health and reverse damage to some extent. You are still young at 66 and suffering from what sound like "extra hepatic manifestations" such as fatigue.Many, though not all, people clear Hep C and in doing so clear the symptoms ( fatigue, depression, joint pain,intestinal issues, etc)
I'd get a Heptologist(liver specialist) who treated a lot of Hep C patients and seriously investigate treatment so you can improve your quality of life and halt and possibly reverse liver damage. Good luck. You might visit MedHelp's Hepatitis C forum, there are a lot of people there in your shoes.
Blank
Avatar_m_tn
Restoril and also the Reglan will cause depression and fatigue. I have taken both of these and know this well. Now I still take the reglan once for gastroparesis but switched to Ativan for sleep. If you look on RXlist.com it will give you the sides of Reglan and it's pretty common to have depression. I also have hep C along with chronic pancreatitis, so I know how you feel. It takes a long time to get used to the fact that you just can't run yourself ragged anymore but you can still be active and have a fullfilling life if there are no other serious issues
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank